Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV organ damage
Jun 12, 2011

I have been HIV positive 13 years and current cd4 439, vl=6536. I am still not on meds,What type organ damage can occur with my delay?

Response from Mr. Vergel

No organ damage per se. You still have a relatively high CD4 cell count.

Some studies show that those who had low CD4 cell count at start of therapy may eventually have more cognitive dysfunction and possibly more bone loss, but these facts cannot be generalized. Starting therapy earlier may preserve some parts of the immune system that tend to disappear when people let their CD4 cells drop below 100-200 CD4 cells/ml.

Talk to your doctor about treatment since you have less than 500 CD4 cells and the latest guidelines recommend treatment for people like you. It is a personal decision and one that you have to make keeping in mind that you have to commit to taking one pill a day without stopping.

Nelson



Previous
frequent sore throats thwart attempt to stay in shape
Next
Not on Meds -Dramatic drop in CD4 count (355 to 174) but low vl (drop of 12k to 5k)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement